Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jul 9, 2019, 4:30 PM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2019, 4:30 PM PDT (23:30 UTC)
- Expired
- Jul 10, 2019, 5:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
958 WHUS46 KLOX 092330 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 430 PM PDT Tue Jul 9 2019 CAZ041-101500- /O.NEW.KLOX.BH.S.0015.190709T2330Z-190711T0000Z/ Los Angeles County Coast including Downtown Los Angeles- 430 PM PDT Tue Jul 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Los Angeles/Oxnard has issued a Beach Hazards Statement for elevated surf and strong rip currents which is in effect through Wednesday afternoon. * HAZARDS...Long period south swells will continue with surf 3 to 6 feet, highest on exposed south facing beaches. * Timing...Surf will begin to diminish in the late afternoon. * IMPACTS...High risk of strong rip currents that can pull swimmers out to sea, along with strong longshore currents and powerful waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Smith
2 follow-up statements
949 WHUS46 KLOX 101242 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 542 AM PDT Wed Jul 10 2019 CAZ041-110000- /O.CON.KLOX.BH.S.0015.000000T0000Z-190711T0000Z/ Los Angeles County Coast including Downtown Los Angeles- 542 AM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * HAZARDS...Long period south swells will continue to produce surf of 3 to 6 feet, highest on exposed south facing beaches. * Timing...Surf will begin to diminish in the late afternoon. * IMPACTS...High risk of strong rip currents that can pull swimmers out to sea, along with strong longshore currents and powerful waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
337 WHUS46 KLOX 102353 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 453 PM PDT Wed Jul 10 2019 CAZ041-110100- /O.EXP.KLOX.BH.S.0015.000000T0000Z-190711T0000Z/ Los Angeles County Coast including Downtown Los Angeles- 453 PM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... * Timing...Surf will continue to diminish late this afternoon into the evening. As a result, the Beach Hazards Statement will be allowed to expire at 5 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 1:22 PM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 9, 1:22 PM PDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 122 PM PDT Tue Jul 9 2019 .SYNOPSIS...09/1151 AM. Onshore flow will weaken through the week as high pressure builds in aloft. A thinning marine layer will confine any low clouds and fog to the coast by Thursday. Temperatures will increase through Saturday, with temperatures warming above seasonal normals, especially inland. && .SHORT TERM (TDY-FRI)...09/110 PM. The warming trend has officially begun as onshore flow is weakening and low clouds are clearing earlier and in most areas pulling farther away from the coast. This is in response to high pressure over AZ/NM expanding west generating subsidence and warming aloft. Temperatures are expected to warm up a few degrees each of the next few days through the end of the week, reaching triple digits in the Antelope Valley and interior SLO County Thu and the warmer coastal valleys Friday. This may require heat advisories in these areas. Coastal areas will top out in the 70s to lower 80s at the beaches to the mid to upper 80s farther inland. Meanwhile, the marine layer will be becoming more shallow and mostly confined to areas within 5-10 miles of the coast. .LONG TERM (SAT-TUE)...09/120 PM. Onshore flow will reach its weakest point Saturday morning resulting in what should be the warmest day in this forecast period. Temperatures are expected to warm up an additional 1-3 degrees from Friday pushing warmer coastal valley temps above the century mark and farther interior locations like the AV and interior SLO/SB counties close to or above 105. Heat advisories may once again be needed in these hotter locations. High pressure starts to release its grip over the area Sunday and into early next week and onshore flow starts increasing as well. This will spell the beginning of a slow cooling trend that will continue through the middle of next week. However, temps will remain above normal through the period. && .AVIATION...09/1847Z. At 1751Z, the marine layer was about 2500 ft deep at KLAX. The top of the inversion was around 3900 ft with a temp of 20 C. Good clearing trends today and all TAF sites are now VFR. The marine clouds will be slower to return to coastal sections as onshore gets weaker in the next couple of days. The marine layer will become shallower in the next couple of days, leading to lower ceilings and greater visibility restrictions. The LA Valleys will see IFR to LIFR conditions, assuming the marine clouds get into the San Fernando Valley, which is not a guarantee. The south coast should see mostly MVFR conditions, although IFR conditions are not impossible by any means. The desert TAF sites will see some gusty afternoon winds, but not as strong as recent days. Further north, the marine layer depth was 1800 feet, and as the marine layer becomes more shallow, IFR to LIFR conditions are inevitable tonight into Wed. KLAX...Moderate confidence in the 18z TAF. There is a 30 percent chance of IFR ceilings tonight. There is a 30 percent chance of marine clouds arriving at a time different than forecast. There is a 20 percent chance or less of east winds 8 knots or more. KBUR...Moderate confidence in the 18z TAF. There is a 40 percent chance of VFR conditions through the period. && .MARINE...09/102 PM. Moderate confidence in the current forecast. For the Outer Waters, the latest model data has thrown considerable doubt into the forecast. A SCA for winds remains in effect for zones PZZ670 and PZZ673 from late this afternoon through tonight. In addition, local gusts to 25 kt are possible in zone PZZ676 during the same time. Beyond the uncertainty for today, SCA conds are likely across the outer waters Wed afternoon or evening through Sat. For the Inner Waters north of Point Sal, winds and seas should remain below SCA levels through Wednesday morning. There is a 30-40% chance of SCA level winds Wed afternoon and evening, then SCA level winds are likely during the afternoon and evening hours Thu thru Sat. For the Inner Waters south of Point Conception, winds and seas are expected to remain below SCA levels thru Sat. However, there is a chance of local SCA level winds across the far western SBA Channel during the late afternoon and evening hours Wed thru Sat. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (FRI-TUE). Dangerously hot conditions could develop across the interior portions of the area between Friday and Saturday. && PUBLIC...MW AVIATION...Sweet/DB MARINE...Sweet SYNOPSIS...AA weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:14 PM PDT | Small Craft Advisory | LOX | 7 hr | |
| Jul 9, 9:04 AM PDT | Small Craft Advisory | LOX | 18 hr |
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.